Jump to content

Finished tapering and symptoms worsening


Recommended Posts

Hello,

July 4th was my first day of no Benzos after 1 year plus of slow taper from 20 mg of Valium. During taper I had a couple rough days with heavy symptoms but for the most part I was symptom free. Now I have been 15 days free of Valium and my symptoms are worsening. I have absolutely no energy, I don't want to leave my house and I just don't feel like myself. I know these are common withdrawal symptoms and were the ones I experienced most during taper, but didn't expect to have them once I was Benzo free. I am curious to see if this is normal? Any suggestions on what I could do to feel better? During taper I was doing high intensity cardio which made me feel much better after workout. Now I don't get the same relief from the same exercise. Does this have to do with there being no benzos in my system now? Thanks

Link to comment
Share on other sites

Valium stays in your system for a bit longer after you discontinue use, so it's normal that you're feeling it by now. Your body got used to the drug doing the work now it's trying to figure out how to operate on it's own now. It may take a little time but it will pass. Hang in there  :thumbsup:
Link to comment
Share on other sites

stqz,

 

I feel like I could have written your post myself.  I took my last dose on July 4th and have felt worse than ever for the past 2 weeks.  I've gotten some reprieve, but not enough.  I think the worst is the constant anxiety and freakish insomnia (as you can see by the time of this post).  I didn't know it was humanly possible to sleep 2 hours a night, night after night after night, and still be able to function somewhat.  I'm barely functioning though.

 

I have the same issue with exercise.  Since finishing my taper I can barely drag myself out for my morning walk and when I do make it out there, I don't get the same nervous energy release that I was previously.  I just generally feel "weird" and not myself.  Very unpleasant in a way I didn't expect.

 

Mal

Link to comment
Share on other sites

I am right there with you guys.  I was doing well actually at the end of my taper.  Now I feel like the rug has been pulled out from under me.  I have only been on benzos for a total of 7 months including a 4 1/2 month taper.  I was not on a high dose of K, was on a high amount of ativan for only one week in Jan, smaller amounts before then.  I did a reasonable taper.  I was functional all but about 5-6 days of my taper, not 100% but funtioning enough to take care of my kids and the household stuff.

 

Now I have new symptoms: burning skin on arms and legs (I had it on my face during taper), hives have been popping up at night for the past 3 days, my tongue feels thick and is burning, and I feel like I am falling, and I have not slept a single wink tonight despite doing everything I can think of to relax and calm down.  I still have some other symptoms that I had before.  Man this is crazy.  Is this the acute withdrawal phase?  How long with this last?  I am quite scared right now because I am a stay at home mom, how do I take care of my family?  How is this even possible?  I feel like I am about to start running through the house screaming I have so much adrenaline coursing through my body right now. 

 

 

Please tell me this will only last a few days.....

 

Tamzo

Link to comment
Share on other sites

×
×
  • Create New...